Alert archive / Florida / Special Weather Statements in 2020

Special Weather Statement, NWS Miami, FL

August 1, 2020Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Aug 1, 2020, 1:21 AM EDT for Miami-Dade County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2020, 1:21 AM EDT (05:21 UTC)
Expired
Aug 1, 2020, 1:45 AM EDT
In force
24 min
Issued by
NWS Miami, FL

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 30 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 5.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2020-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2020-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1372 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

247 
WWUS82 KMFL 010521
SPSMFL

Special Weather Statement
National Weather Service Miami FL
121 AM EDT Sat Aug 1 2020
 
FLZ071>073-174-010545-
Inland Broward County FL-Metro Broward County FL-Far South Miami-
Dade County FL-Inland Miami-Dade County FL-
121 AM EDT Sat Aug 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR INLAND MIAMI-DADE AND SOUTHERN BROWARD
COUNTIES UNTIL 145 AM EDT...

* At 120 AM EDT, National Weather Service meteorologists were
  tracking gusty showers along a line extending from Royal Palm
  Ranches to Pennsuco to near Intersection Krome And Kendall Drive to
  near Everglades National Park. Movement was west at 35 mph.

* Winds in excess of 45 mph possible with these showers.

* Locations impacted include...
  Pembroke Pines, Miramar, Davie, The Redland, Cooper City, Fortymile
  Bend, Royal Palm Ranger, Intersection Krome And U.S. 27, Shark
  Valley Obs Tower, Mahogany Hammock, Pa-Hay-
  Okee Overlook and Everglades National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2607 8087 2573 8087 2527 8086 2530 8062
      2565 8056 2588 8045 2604 8029
TIME...MOT...LOC 0520Z 099DEG 31KT 2603 8025 2588 8040 2568 8052 2536
8056

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 31, 7:50 PM EDT, 5 hours 31 minutes earlier.

Area forecast discussion, Jul 31, 7:50 PM EDT, 5 hours 31 minutes before
Area Forecast Discussion
National Weather Service Miami FL
750 PM EDT Fri Jul 31 2020

.Aviation...
Primarily VFR conditions anticipated across all terminals
overnight with conditions gradually deteriorating through the
remainder of the TAF period. As Isaias approaches, all east coast
terminals should experience strengthening easterly winds and
increasing convection associated with the outer rain bands. Short-
fused AMDs will likely become necessary to handle locally
higher/damaging wind gusts and IFR cigs/vis. Winds then slowly
shift out of the N/NNW after 20Z as Isaias continues northward,
away from South Florida.

&&

.Prev Discussion... /issued 505 PM EDT Fri Jul 31 2020/

..Hurricane Isaias Still Moving Toward The Region...
..High Uncertainty Remains In Track & Impacts...

Short Term(Rest of Today through Tonight)...

The 31.18z MFL sounding revealed a seasonally dry profile aloft
with a precipitable water value of 1.45 inches, well below the
daily mean for this time of year of 1.81 inches. 500 mb temps are
also quite warm at -3.7 degrees C. Still expecting late
afternoon/evening thunderstorm development over interior and
southwest Florida as the sea breezes collide. With that said,
nothing too robust is expected, just your garden variety type of
showers/storms.

Tonight, high pressure will lift northward as Hurricane Isaias
approaches the region from the SE. Lingering showers/storms will
dissipate across the interior/SW FL with scattered, swift, moving
showers approaching the Atlantic waters and portions of the east
coast.

Long Term(Saturday through Thursday)...

Main weather story in the long term is Hurricane Isaias which will
continue to move NW toward the FL peninsula during the day
Saturday and Saturday night. This will lead to an increase in
winds and rain across the region, especially along the Atlantic
coast. The western side of the tropical storm force wind field is
forecast to affect parts of coastal and metro Southeast Florida
Saturday afternoon and Saturday night. Therefore, the Tropical
Storm Watch has been upgraded to a Tropical Storm Warning for
metro and coastal Southeast Florida, including Miami- Dade,
Broward, and Palm Beach counties. Preparations to protect life
and property should be completed by the end of the day today, or
very early Saturday morning at the latest.

The wind field currently around Hurricane Isaias is rather large.
As of 2 PM EDT, tropical storm force winds can be felt 205 miles
from the center with hurricane force winds felt 35 miles from the
center. Exactly how large the wind field will be when it nears
our region to the east is still a bit unknown, but with high
pressure residing in the Gulf as well as across the Atlantic,
expect some breezy conditions nonetheless. Regardless of this, we
are diligently continuing to assess and monitor the forecast
track and motion of Hurricane Isaias. One small shift in the track
will dramatically change the overall impacts. Be sure to follow
the Hurricane Local Statements through today or the very latest on
the forecast evolution of Hurricane Isaias as some changes are
still possible. For more information visit www.nhc.nooa.gov or
www.weather.gov/srh/tropical?office=mfl#hti

Hurricane Isaias will continue to move north and eastward away
from the area by the end of the weekend. Behind it, a south or
southeasterly low level flow will continue across the area with
lingering showers and breezy winds. This will continue to pump
moisture rich air northward from the western Caribbean, which
should enhance shower and storms chances through the remainder of
the long term.

Temperatures look to remain close to normal throughout the long
term period.

Marine...
Favorable marine conditions will quickly become not favorable at
all as the outer circulation of Hurricane Isaias approaches from
the southeast. Although the magnitude of wind and seas depends
highly on the eventual track of Isaias this weekend, it appears
that the worst of the conditions will be from late tonight
through early Sunday, more likely over the Atlantic waters and
Lake Okeechobee where tropical storm or hurricane conditions are
possible. Gulf waters at this time have a lower probability of
tropical storm force winds, but NOT impossible Saturday and
Saturday night. Needless to say it's crucial to stay up to date
with the latest forecast on Hurricane Isaias. Most models agree
that conditions should begin to improve late Sunday as Isaias
moves north of the area, with back to better boating conditions
early next week.

Beach Forecast... With gradually increasing winds and swells, a
high risk of rip currents will develop along all South Florida
Atlantic beaches through the remainder of today and especially
through this weekend as Hurricane Isaias moves closer to the
region. &&

.Preliminary Point Temps/PoPs...
West Palm Beach  92  80  88  78 /  20  50  80  70
Fort Lauderdale  91  81  87  79 /  20  50  80  60
Miami            92  80  88  78 /  20  50  80  60
Naples           95  77  92  78 /  30  20  60  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Watch for FLZ073-174.

     Tropical Storm Warning for FLZ067-071-072-074-172-173.

     Hurricane Warning for FLZ068-168.

     High Rip Current Risk through Sunday evening for FLZ168-172-173.

     Hurricane Watch for FLZ067-172.

AM...Tropical Storm Warning for AMZ610-630.

     Hurricane Warning for AMZ650-651-670-671.

GM...None.

&&

Aviation...11/HVN
Short Term/Long Term/Marine/Beach Forecast...03/Fell
Hazardous weather outlook, Jul 31, 5:33 PM EDT, 7 hours 48 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
533 PM EDT Fri Jul 31 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
010945-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
533 PM EDT Fri Jul 31 2020

...Continuing to Monitor Hurricane Isaias as it Approaches FL Coast...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Hurricane Isaias is forecast to move northwest near the Central
Bahamas tonight, northwestern Bahamas on Saturday, then across the
Straits of Florida and near the east Florida coast Saturday night as
a Category 1 hurricane. Current Watches/Warnings for South Florida
below:

    - A Tropical Storm Warning and Hurricane Watch are in effect for
      Coastal Broward and Inland Palm Beach
    - A Hurricane Warning is in effect for Coastal Palm Beach and
      Metro Palm Beach
    - A Tropical Storm Warning is in effect for Coastal Miami-Dade,
      Inland Broward, Metro Broward, and Metro Miami-Dade
    - A Tropical Storm Watch is in effect for Far South Miami-Dade
      and Inland Miami-Dade

For details on expected hazards, please see:
weather.gov/srh/tropical?office=mfl#hti

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Hurricane Isaias is forecast to move northwest near the northwestern
Bahamas on Saturday, then across the Straits of Florida and near the
east Florida coast Saturday night as a Category 1 hurricane. This
westward shift in the forecast track of Isaias closer to the
Southeast Florida coast means that a Hurricane Warning has been
issued for coastal and metro Palm Beach County, meaning that damaging
hurricane force winds are now expected to affect parts of coastal
and metro Palm Beach County from Saturday night through early Sunday
morning. A Hurricane Watch is now in effect for coastal Broward and
inland Palm Beach Counties due to the possibility of hurricane force
wind reaching the coastline farther south late Saturday or Saturday
night.

The westward shift also means that a Tropical Storm Warning is
now in effect for all of Broward County, as well as coastal and
metro Miami-Dade County, and a Tropical Storm Watch for Inland Miami-
Dade County. A Tropical Storm Warning means that tropical storm
conditions are expected somewhere in the warning area within the next
24 to 36 hours.

The details of the track and intensity forecast for this weekend
remain highly uncertain. However, interests across South Florida are
urged to closely monitor the forecast and be ready to implement their
preparedness plans. For details on expected hazards, please see:
weather.gov/srh/tropical?office=mfl#hti

Scattered to locally numerous thunderstorms are possible early next
week as deep moisture moves into the area behind Hurricane Isaias.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

FELL

In the hours before

Local storm report, Aug 1, 1:00 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
100 AM EDT SAT AUG 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 AM     NON-TSTM WND GST 5 SSE MIAMI BEACH       25.75N 80.10W
08/01/2020  M41 MPH          AMZ651             FL   MESONET

            MESONET STATION XGVT AT GOVERNMENT CUT
            REPORTED A 41 MPH/36 KT WIND GUST AT 12:42
            AM WITH A BAND OF SHOWERS MOVING THROUGH THE
            AREA.

&&

RAG
Local storm report, Aug 1, 1:05 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
105 AM EDT SAT AUG 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 AM     NON-TSTM WND GST 4 WNW KEY BISCAYNE      25.71N 80.21W
08/01/2020  M42 MPH          AMZ630             FL   MESONET

            MESONET STATION XDIN AT DINNER KEY LIGHT
            REPORTED A 42 MPH WIND GUST AT 12:43 AM.

&&

RAG
Local storm report, Aug 1, 1:06 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
106 AM EDT SAT AUG 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 AM     NON-TSTM WND GST 1 S NORTH MIAMI BEACH   25.91N 80.16W
08/01/2020  M41 MPH          MIAMI-DADE         FL   MESONET

            MESONET STATION XNMI AT NORTH MIAMI REPORTED
            A 41 MPH WIND GUST AT 12:57 AM.

&&

RAG
Local storm report, Aug 1, 1:07 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
107 AM EDT SAT AUG 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     NON-TSTM WND GST 3 SSW MIAMI BEACH       25.77N 80.15W
08/01/2020  M39 MPH          AMZ630             FL   MESONET

            MESONET STATION XDGE AT BISCAYNE BAY HARBOR
            PILOTS REPORTED A 39 MPH WIND GUST AT 12:45
            AM.

&&

RAG
Local storm report, Aug 1, 1:12 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
112 AM EDT SAT AUG 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     NON-TSTM WND GST 2 NW MIAMI              25.79N 80.22W
08/01/2020  M40 MPH          MIAMI-DADE         FL   MESONET

            MESONET STATION 0235W AT 1.6 NW MIAMI
            (WEATHERSTEM) REPORTED A WIND GUST OF 40 MPH
            AT 1:00 AM.

&&

RAG
Special weather statement, Aug 1, 1:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
121 AM EDT Sat Aug 1 2020

FLZ071>073-174-010545-
Inland Broward County FL-Metro Broward County FL-Far South Miami-
Dade County FL-Inland Miami-Dade County FL-
121 AM EDT Sat Aug 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR INLAND MIAMI-DADE AND SOUTHERN BROWARD
COUNTIES UNTIL 145 AM EDT...

* At 120 AM EDT, National Weather Service meteorologists were
  tracking gusty showers along a line extending from Royal Palm
  Ranches to Pennsuco to near Intersection Krome And Kendall Drive to
  near Everglades National Park. Movement was west at 35 mph.

* Winds in excess of 45 mph possible with these showers.

* Locations impacted include...
  Pembroke Pines, Miramar, Davie, The Redland, Cooper City, Fortymile
  Bend, Royal Palm Ranger, Intersection Krome And U.S. 27, Shark
  Valley Obs Tower, Mahogany Hammock, Pa-Hay-
  Okee Overlook and Everglades National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2607 8087 2573 8087 2527 8086 2530 8062
      2565 8056 2588 8045 2604 8029
TIME...MOT...LOC 0520Z 099DEG 31KT 2603 8025 2588 8040 2568 8052 2536
8056

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 10:45 PM EDTSpecial Marine WarningMFL45 min
Jul 31, 11:43 PM EDTSpecial Weather StatementMFLMiami-Dade62 min
Aug 1, 12:35 AM EDTSpecial Marine WarningMFL25 min
Aug 1, 12:38 AM EDTSpecial Weather StatementMFLMiami-Dade52 min
Aug 1, 2:34 AM EDTSpecial Weather StatementMFLBroward56 min
Aug 1, 2:41 AM EDTSpecial Marine WarningMFL64 min
Aug 1, 3:33 AM EDTSpecial Weather StatementMFLPalm Beach57 min
Aug 1, 5:03 AM EDTCoastal Flood StatementMFLBroward, Miami-Dade24 hr
Aug 1, 5:03 AM EDTHigh Surf AdvisoryMFLBroward, Miami-Dade, Palm Beach39 hr
Aug 1, 5:24 AM EDTCoastal Flood AdvisoryMFLPalm Beach39 hr
Aug 1, 6:30 AM EDTSpecial Weather StatementMFLMiami-Dade90 min
Aug 1, 7:31 AM EDTSpecial Weather StatementMFLBroward, Miami-Dade44 min
Aug 1, 10:20 AM EDTSpecial Marine WarningMFL40 min
Aug 1, 10:25 AM EDTSpecial Marine WarningMFL35 min
Aug 1, 10:55 AM EDTSpecial Marine WarningMFL35 min
Aug 1, 10:59 AM EDTSpecial Marine WarningMFL31 min
Aug 1, 11:36 AM EDTSpecial Marine WarningMFL24 min
Aug 1, 11:44 AM EDTSpecial Marine WarningMFL46 min
Aug 1, 11:46 AM EDTSpecial Weather StatementMFLMiami-Dade44 min
Aug 1, 12:28 PM EDTSpecial Marine WarningMFL62 min
Aug 1, 1:40 PM EDTSpecial Weather StatementMFLMiami-Dade50 min
Aug 1, 1:43 PM EDTSpecial Marine WarningMFL47 min
Aug 1, 2:27 PM EDTSpecial Marine WarningMFL93 min
Aug 1, 2:32 PM EDTSpecial Weather StatementMFLBroward43 min
Aug 1, 6:45 PM EDTSpecial Weather StatementMFLGlades60 min
Aug 1, 6:50 PM EDTSpecial Marine WarningMFL25 min
Aug 1, 7:33 PM EDTSpecial Marine WarningMFL42 min
Aug 1, 7:51 PM EDTSpecial Weather StatementMFLGlades, Hendry54 min
Aug 1, 7:53 PM EDTSpecial Weather StatementMFLMiami-Dade52 min

Nearby

Special Weather Statements in Florida, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.